Alert archive / Michigan / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Detroit, MI

June 10, 2001Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 10, 2001, 4:42 PM EDT for Sanilac County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 2001, 4:42 PM EDT (20:42 UTC)
Expired
Jun 10, 2001, 5:30 PM EDT
In force
48 min
Issued by
NWS Detroit, MI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sanilac County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2001-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2001-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 102042
SVRDTX
MIC151-102130-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 PM EDT SUN JUN 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANILAC COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 530 PM EDT

* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF FORESTVILLE TO 19
  MILES SOUTH OF FORESTVILLE...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FORESTVILLE AT 505 PM EDT
  PORT SANILAC AT 505 PM EDT

THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND
GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND
BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4368 8288 4335 8271 4334 8238 4368 8257

BT FAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 10, 4:15 PM EDT, 27 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 PM EDT SUN JUN 10 2001

CURRENT LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WARM FRONT
WILL BE MOVING EAST OF THE AREA IN THE NEXT HOUR OR SO. STRONG VORT
MAX MOVING ACROSS LAKE MICHIGAN WAS PROGGED TO SETOFF DECENT STORM
ACTIVITY THIS EVENING...HOWEVER...ACTIVITY OVER LAKE MICHIGAN AND
WISCONSIN PRETTY LAME SO FAR.  ATMOSPHERE WORKOVER A LITTLE ALREADY
WITH THE RECENT STUFF THAT MOVED THROUGH.  FEELING IS WILL SEE
SCATTERED THUNDERSTORM ACTIVITY DEVELOP THIS EVENING SOUTHEAST
CORNER WITH A BIT MORE WIDESPREAD ACTIVITY SHOWER AND THUNDERSTORMS
ACROSS THE SAGINAW VALLEY AND THUMB CLOSER TO THE MAX. VORT MAX
MOVES EAST AFTER MIDNIGHT AND CLOUDS WILL DECREASE.

RIDGING AND SUBSIDENCE MONDAY WILL PROVIDE A DECENT AMOUNT OF
SUNSHINE. ETA SHOWS CAPES NEAR 2000 JOULES...BUT ALSO A BIT MORE
AGGRESSIVE WITH DEWPOINTS.  FEEL NGM/AVN A BIT MORE INLINE.  SURFACE
PRESSURE GRADIENT WILL BE FAIRLY WEEK MONDAY AND LIKE THE MESOETA
DEPICTION OF LAKE BREEZE DEVELOPING.  THIS CREATES SURFACE
CONVERGENCE AREA IN THE AFTERNOON CENTERED FROM ABOUT SAGINAW
SOUTHEAST THROUGH THE DETROIT AREA WHICH COULD FIRE UP  A
THUNDERSTORM OR TWO.

ANOTHER SURFACE LOW WILL MOVE NORTHEAST ACROSS WISCONSIN MONDAY NIGHT
WITH A WARM FRONT LIFTING ACROSS THE AREA AFTER MIDNIGHT.  SIMILAR
TO SYSTEM TODAY.  WILL GIVE A CHANCE POP MAINLY AFTER MIDNIGHT.

WEAK SURFACE BOUNDARY WILL REMAIN ACROSS CENTRAL LOWER MICHIGAN
TUESDAY WITH VERY HUMID AIRMASS TO THE SOUTH.  WILL BE A CHANCE FOR
AFTERNOON STORMS EVERYWHERE WITH HIGH INSTABILITY...BUT BEST TRIGGER
WILL BE SURFACE FRONT.  FRONT WILL LIFT NORTH MONDAY NIGHT AS UPPER
RIDGING BUILDS IN...ALLOWING FOR EVEN MORE REAL SUMMERTIME AIR ON
WEDNESDAY.   SAME TYPE PATTER HOLDS THE REST OF THE EXTENDED WITH
MAIN JET RIDING THE NORTHERN BORDER AND DIPPING NOW AND THEN.  HARD
TO TIME EMBEDDED SHORTWAVES WITH THIS PATTERN...BUT TEMPERATURES
CONTINUE SUMMERLIKE.

.DTX...NONE.

DRC

In the hours before

Special weather statement, Jun 10, 11:07 AM EDT, 5 hours 35 minutes before
MIZ075-076-082-083-111200-

SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1107 AM EDT SAT JUN 10 2001

...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS SOUTHEAST MICHIGAN. SOME OF THE THUNDERSTORMS COULD REACH
SEVERE CRITERIA AND SPOTTER ACTIVATION MAY BE NECESSARY.

A VIGOROUS UPPER LEVEL DISTURBANCE WILL COMBINE WITH LOW LEVEL
INSTABILITY TO PRODUCE SOME THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST MICHIGAN. THE BEST POTENTIAL FOR SEVERE
THUNDERSTORMS LIES IN THE TIME PERIOD FROM 4 PM THIS AFTERNOON
THROUGH AROUND MIDNIGHT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS
WILL BE WIND GUSTS TO 70 MPH... HAIL TO ONE INCH... AND DANGEROUS
LIGHTNING. THESE THUNDERSTORMS WILL MOVE TO THE EAST AROUND 40 MPH.

STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER
INFORMATION...FROM YOUR NATIONAL WEATHER SERVICE.  YOUR NATIONAL
WEATHER SERVICE CAN ALSO BE REACHED ON THE INTERNET AT
HTTP://WWW.CRH.NOAA.GOV/DTX/START.HTM  (ALL SMALL CASE)

KEYES

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:08 PM EDTSevere Thunderstorm WarningDTXTuscola67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.